On interactive buckling in a sandwich structure

Coman, C.D. (2010) On interactive buckling in a sandwich structure. Zeitschrift für Angewandte Mathematik und Physik, 61(3), pp. 565-577. (doi: 10.1007/s00033-009-0014-2)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1007/s00033-009-0014-2


This work revisits an interactive buckling model for sandwich beams proposed relatively recently by Hunt and Wadee (Proc R Soc Lond A 454:1197-1216, 1998). Our asymptotic investigations reveal an interesting resonant behaviour which is shown to lie at the origin of the corresponding localised deformations reported in the literature. The very good agreement between the asymptotic results and various direct numerical simulations reinforces the validity of our theoretical arguments and provides an incentive for further research.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Coman, Dr Ciprian
Authors: Coman, C.D.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Zeitschrift für Angewandte Mathematik und Physik

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
469221Multiscale asymptotics for partial wrinkling of thin films in tension and related problems.Ciprian ComanEngineering & Physical Sciences Research Council (EPSRC)EP/F035136/1Mathematics